The last few days I have been having heart paputations ..............sometimes my heartrate is in the 50's or 60's and sometimes in the 80's. Can you be hypo and have a high heartrate?
I have also been having panic or anxiety attacks. Don't know if the heart paps are causing the anxiety attacks or the anxiety attacks are causing the heart paps and rise in blood pressure.
I called my thyroid doctor and talked to his nurse and she said I was taking enough med and that I should see a heart doctor. Can someone please calm me down and tell me that this can be my hashi's. Dr. has me at he lower end of range because of my suppressed TSH.
I think your Dr's nurse needs to have a good talking to. I don't know about Hashi's, but palps and anxiety are a major symptom of hyper T - and I would think if your TSH was suppressed enough it could start some of those things going. Don't listen to the nurse, speak directly to the doctor. I think the majority of us have been trotted off for cardiac testing (not that it's a bad idea, but it doesn't help in the immediate situation) only to find that it was what our instincts told us in the first place.
I would try to calm down - I know that palps are uncomfortable, but not life-threatening at this point - and get a real conversation w/your doctor.
Hope you feel better.
...my heartrate is in the 50's or 60's and sometimes in the 80's. Can you be hypo and have a high heartrate?
You're talking about a resting HR, aren't you? A heartrate of 50 would be quite low. Sixty to 70 would be normal, and 80 would be high. Anxiety very often goes with overmedication.
Recently, when I was overmedicated, my HR was 75 resting. When I did any minor activity, it could go as high as 110 or better. Decreasing the dose from 120 to 90 has put things right again.
In my opinion, I don't think the nurse has any business telling you to see a heart doctor. She's a nurse! Not an MD! (Is she even a real nurse, or just office help?!)
What do you mean by "Dr. has me at he lower end of range because of my suppressed TSH." I don't understand. What range?
Are you talking about Dr. Arem here?
I had an awful case of hashi's...............and I always had heart palps. In fact my first symptom that something was amiss was developing panic attacks and having terrible anxiety. I even had perfect labs, but my endo told me that the antibodies cause wild fluctuations in your heart beat at times. it is not dangerous...............they are just flip flops.
So sorry the nurse scared you....................I am sure it is your hashi's Sounds like you might need a much more knowledgeable team to treat you!
Just wanted to tell you I have been having those for about 5 weeks now. Drives me crazy !! But my brother has had them for years ! He has had every test you can imagine and nothing is 'wrong'. heres the kicker.. he has never had anything other than his TSH checked. I now know what he needs to have checked and its just getting him to do it now. all of the cardios he has seen have said those palps are not life threatening. I ignore mine for the most part but they are a little irritating. Hope you feel better soon.
Last edited by fiveoffive; 03-01-2006 at 08:49 PM.
Reason: spelling correction opps
One thing to keep in mind too....................even if a dr just tests your tsh....get a copy!!! They look at it and announce it is "normal" just because it is in that range when it usually needs to be around 1. Get copies of everything dr's do, every test, lab, x-ray, biopsy, whatever, get your own copy! I made my dr copy my whole medical chart, did she like it, no, but it IS my right. She sure treats me well because she KNOWS I KNOW my stuff and if she messes up I will catch her!
I think heart palps can be a symptom of both hyper and hypo. You said your tsh was suppressed. However, that does not necessarily mean you are hyper. Meds suppress tsh in a lot of people, but they are not hyper at all. You need to have your free t4 and free t3 levels to help determine whether you are overmedicated or not since symptoms of hyper and hypo can overlap. As far as your heartrate is concerned, even a heartrate of 80 is considered "normal" in many people. On a popular medical information site on the web, it lists 60-100 (although 100 seems way too high for me!) as normal HR for adults. However, if you have been hypo for many years, 80 might seem too much for you if your previous pulse was in the 40's or 50's. Try to get your free levels tested to see if over- or undermedication is the cause. If your doctor is one of those who undermedicates because of the tsh, you might need to find another doctor if you are still hypo.
Thanks everyone....................your good info was like good med. for anxiety. I wound up at my gp's office yesterday afternoon because I knew I couldn't spend another night like the one before. She is such a wonderful gp. When I got there my blood pressure was not real high and I was not having paputation at the time. She said by taking to me she thought it was anxiety attachs brought on by the Hashi's. She put me on a regiment for a week or two of taking toprol at night and taking xanax 2 or 3 times a day as needed....also increased my bp med a little. She gave me a chart of how to taper off the xanax and toprol after a week or so.
She said if I continues to have problems she would put a heart monitor on me for 24 hrs. and that would tell her if it was anxiety.
I did fine last night and I feel good today.
Midwest..........Yes, my thyroid doctor is Dr. Arem. Because my TSH was .1 he cut my meds in half in Dec. although my FT4 was just .74 (.73-1.95) and FT3 was 3.8 (2.3---4.2). He said I was "overmedicated".
New labs last of Jan. showed TSH .7 and FT4 1.6......and FT3 2.4, just at the very bottom of lab range. Now he has has cut my meds even more.
I knew I could have anxiety or panic attacks and higher blood pressure if I was overmedicated but didn't know if I could have them if TSH was suppressed but labs were at the very bottom of range.
I guess as Kant said, it could be the Hashi's causing it.
Can you have a heart rate in the 70's or 80's and by undermedicated?????
I still believe as most of you believe that the TSH is not revelant in most cases if you are on medication and that the FT3 & FT4 should be in the upper third of range, but I was consfused because I was going to Top Doc and thinking that I had better give him a chance.A few of my symptoms have gotten better such as "lump" in throat and achilles tendonitis but others have appeared like anxiety attacks and paputations that are even worse.
I just want to let you know that if you have true anxiety issues a lousy week of xanax is NOT going to do anything but just get your body in the mode to rest and then you are going to stop the med? She should allow you to continue on it if you have this issue. I have panic/anxiety myself and I have taken xanax responsibly for 10 years but it is a med that you have to take daily for control.
Perhaps if you find relief from it you can ask for it on a continual basis? Most of the time you have to aquire xanax from a mental health professional as they are the only ones who know if you take it responsibly it won't hurt you.
Kant............how much do you take daily or do you just take it when you need it? She prescribed .5 mg for me 3/day. My brother takes 1 mg twice a day. Do you get addicted to it? Was your thyroid causing your panic/anxiety attacks and if so why do you still have them if you have no thyroid? Sorry for so many ?????? but what is the difference between a panic attack and an anxiety attack? Are they the same?
I have asked my brother if he is addicted to his and he says all he has to do is gradually decease dose until he is not. He says he sometimes goes a few nights without sleeping until he gets off them.